MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2022
Type of Reportable Event Death
Event or Problem Description
It was reported that in preparation for a 12 month follow up visit for a clinical trial, the patient¿s chart had indicated the patient had expired.The patient had undergone an index procedure using a drug-coated balloon catheter in the left upper arm in the cephalic vein at the outflow approximately seven months and eight days before expiration.No information in chart was provided regarding the patient¿s cause of death.The relationship of the adverse event with the device, procedure and av access circuit are unknown.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 10/2021).
 
Event or Problem Description
It was reported that in preparation for a twelve month follow up visit for a clinical trial, the patient¿s chart had indicated the patient had expired.The patient had undergone an index procedure using a drug-coated balloon catheter in the left upper arm in the cephalic vein at the outflow approximately seven months and eight days before expiration.No information in chart was provided regarding the patient¿s cause of death.The relationship of the adverse event with the device, procedure and av access circuit are unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records was performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: d4 (expiration date: 10/2021).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the previous supplemental mdr was inadvertently submitted with a g3 date of 08/18/2022.The correct g3 date for previous supplemental mdr is 11/23/2022.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation.The investigation is inconclusive, as no objective evidence has been provided to confirm any alleged deficiency with the device.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 10/2021), g3, h2.H11: g1 (manufacturing location).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15433712
Report Number3006513822-2022-00029
Device Sequence Number5673168
Product Code PRC
UDI-Device Identifier00801741135514
UDI-Public(01)00801741135514
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9010
Device Catalogue NumberLX35751040V
Device Lot NumberGFDW2404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer08/18/2022
12/23/2022
Initial Report FDA Received Date09/15/2022
Supplement Report FDA Received Date12/16/2022
12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexMale
Patient Weight135 KG
Patient EthnicityNon Hispanic
Patient RaceWhite